Alert archive / Wisconsin / High Wind Watches in 2008
High Wind Watch 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this high wind watch at Jan 28, 2008, 10:22 AM CST for 20 counties in Wisconsin. It took effect at Jan 29, 2008, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 10:22 AM CST (16:22 UTC)
- In effect from
- Jan 29, 2008, 12:00 PM CST
- Expired
- Jan 29, 2008, 3:47 AM CST
- In force
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMKX 281622 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1022 AM CST MON JAN 28 2008 ...STRONG WINTER STORM TO IMPACT SOUTHERN WISCONSIN TUESDAY AFTERNOON AND NIGHT... .A POWERFUL LOW PRESSURE SYSTEM WILL TRACK ACROSS MINNESOTA TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH SOUTHERN WISCONSIN FROM WEST TO EAST TUESDAY AFTERNOON. MUCH COLDER TEMPERATURES AND VERY STRONG WINDS WILL ACCOMPANY THE PASSAGE OF THE COLD FRONT. A SECONDARY LOW PRESSURE SYSTEM WILL THEN FORM ALONG THE COLD FRONT DURING THE LATE AFTERNOON...REINFORCING THE STRONG WINDS AND COLD TEMPERATURE SURGE. SOUTHWEST WINDS OF 10 TO 20 MPH TUESDAY MORNING WILL INCREASE TO NORTHWEST WINDS OF 35 TO 45 MPH...GUSTING AT TIMES TO 60 MPH. WIZ046-047-056-057-062-063-067>069-290030- /O.NEW.KMKX.HW.A.0001.080129T1800Z-080130T1200Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 1022 AM CST MON JAN 28 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. A POWERFUL LOW PRESSURE SYSTEM WILL TRACK ACROSS MINNESOTA TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH SOUTHERN WISCONSIN FROM WEST TO EAST TUESDAY AFTERNOON. MUCH COLDER TEMPERATURES AND VERY STRONG WINDS WILL ACCOMPANY THE PASSAGE OF THE COLD FRONT. A SECONDARY LOW PRESSURE SYSTEM WILL THEN FORM ALONG THE COLD FRONT DURING THE LATE AFTERNOON...REINFORCING THE STRONG WINDS AND COLD TEMPERATURE SURGE. SOUTHWEST WINDS OF 10 TO 20 MPH TUESDAY MORNING WILL INCREASE TO NORTHWEST WINDS OF 35 TO 45 MPH...GUSTING AT TIMES TO 60 MPH. WINDS WILL GRADUALLY SUBSIDE LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED NON-THUNDERSTORM WINDS OF 40 MPH OR HIGHER ARE EXPECTED FOR 1 HOUR OR MORE...OR PEAK WIND GUSTS OF 58 MPH OR HIGHER...ARE POSSIBLE BUT NOT IMMINENT. WINDS AT THESE SPEEDS MAY CAUSE POWER OUTAGES AND SOME MINOR STRUCTURAL DAMAGE WITHOUT EXTRA PRECAUTIONS. DRIVING CONDITIONS MAY BECOME VERY HAZARDOUS... ESPECIALLY IN HIGH PROFILE VEHICLES...SO IT IS IMPORTANT TO MONITOR THE LATEST FORECASTS. $$ WIZ051-052-058>060-064>066-070>072-290030- /O.NEW.KMKX.HW.A.0001.080129T2100Z-080130T1200Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 1022 AM CST MON JAN 28 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. A POWERFUL LOW PRESSURE SYSTEM WILL TRACK ACROSS MINNESOTA TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH SOUTHERN WISCONSIN FROM WEST TO EAST TUESDAY AFTERNOON. MUCH COLDER TEMPERATURES AND VERY STRONG WINDS WILL ACCOMPANY THE PASSAGE OF THE COLD FRONT. A SECONDARY LOW PRESSURE SYSTEM WILL THEN FORM ALONG THE COLD FRONT DURING THE LATE AFTERNOON...REINFORCING THE STRONG WINDS AND COLD TEMPERATURE SURGE. SOUTHWEST WINDS OF 10 TO 20 MPH TUESDAY MORNING WILL INCREASE TO NORTHWEST WINDS OF 35 TO 45 MPH...GUSTING AT TIMES TO 60 MPH. WINDS WILL GRADUALLY SUBSIDE LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING.. A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED NON-THUNDERSTORM WINDS OF 40 MPH OR HIGHER ARE EXPECTED FOR 1 HOUR OR MORE...OR PEAK WIND GUSTS OF 58 MPH OR HIGHER...ARE POSSIBLE BUT NOT IMMINENT. WINDS AT THESE SPEEDS MAY CAUSE POWER OUTAGES AND SOME MINOR STRUCTURAL DAMAGE WITHOUT EXTRA PRECAUTIONS. DRIVING CONDITIONS MAY BECOME VERY HAZARDOUS... ESPECIALLY IN HIGH PROFILE VEHICLES...SO IT IS IMPORTANT TO MONITOR THE LATEST FORECASTS. $$ BORGHOFF/KAPELA
3 follow-up statements
000 WWUS73 KMKX 282151 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 351 PM CST MON JAN 28 2008 ...STRONG WINTER STORM TO IMPACT SOUTHERN WISCONSIN TUESDAY AFTERNOON AND NIGHT... .A POWERFUL LOW PRESSURE SYSTEM WILL TRACK ACROSS MINNESOTA TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH SOUTHERN WISCONSIN FROM WEST TO EAST TUESDAY AFTERNOON. MUCH COLDER TEMPERATURES AND VERY STRONG WINDS WILL ACCOMPANY THE PASSAGE OF THE COLD FRONT. A SECONDARY LOW PRESSURE SYSTEM WILL THEN FORM ALONG THE COLD FRONT DURING THE LATE AFTERNOON...REINFORCING THE STRONG WINDS AND COLD TEMPERATURE SURGE. SOUTHWEST WINDS OF 10 TO 20 MPH TUESDAY MORNING WILL INCREASE TO NORTHWEST WINDS OF 35 TO 45 MPH...GUSTING AT TIMES TO 60 MPH. WIZ046-047-056-057-062-063-067>069-290600- /O.CON.KMKX.HW.A.0001.080129T1800Z-080130T1200Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 351 PM CST MON JAN 28 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. A POWERFUL LOW PRESSURE SYSTEM WILL TRACK ACROSS MINNESOTA TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH SOUTHERN WISCONSIN FROM WEST TO EAST TUESDAY AFTERNOON. MUCH COLDER TEMPERATURES AND VERY STRONG WINDS WILL ACCOMPANY THE PASSAGE OF THE COLD FRONT. A SECONDARY LOW PRESSURE SYSTEM WILL THEN FORM ALONG THE COLD FRONT DURING THE LATE AFTERNOON...REINFORCING THE STRONG WINDS AND COLD TEMPERATURE SURGE. SOUTHWEST WINDS OF 10 TO 20 MPH TUESDAY MORNING WILL INCREASE TO NORTHWEST WINDS OF 35 TO 45 MPH...GUSTING AT TIMES TO 60 MPH. WINDS WILL GRADUALLY SUBSIDE LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED NON-THUNDERSTORM WINDS OF 40 MPH OR HIGHER ARE EXPECTED FOR 1 HOUR OR MORE...OR PEAK WIND GUSTS OF 58 MPH OR HIGHER...ARE POSSIBLE BUT NOT IMMINENT. WINDS AT THESE SPEEDS MAY CAUSE POWER OUTAGES AND SOME MINOR STRUCTURAL DAMAGE WITHOUT EXTRA PRECAUTIONS. DRIVING CONDITIONS MAY BECOME VERY HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES... SO IT IS IMPORTANT TO MONITOR THE LATEST FORECASTS. $$ WIZ051-052-058>060-064>066-070>072-290600- /O.CON.KMKX.HW.A.0001.080129T2100Z-080130T1200Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 351 PM CST MON JAN 28 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. A POWERFUL LOW PRESSURE SYSTEM WILL TRACK ACROSS MINNESOTA TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH SOUTHERN WISCONSIN FROM WEST TO EAST TUESDAY AFTERNOON. MUCH COLDER TEMPERATURES AND VERY STRONG WINDS WILL ACCOMPANY THE PASSAGE OF THE COLD FRONT. A SECONDARY LOW PRESSURE SYSTEM WILL THEN FORM ALONG THE COLD FRONT DURING THE LATE AFTERNOON...REINFORCING THE STRONG WINDS AND COLD TEMPERATURE SURGE. SOUTHWEST WINDS OF 10 TO 20 MPH TUESDAY MORNING WILL INCREASE TO NORTHWEST WINDS OF 35 TO 45 MPH...GUSTING AT TIMES TO 60 MPH. WINDS WILL GRADUALLY SUBSIDE LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED NON-THUNDERSTORM WINDS OF 40 MPH OR HIGHER ARE EXPECTED FOR 1 HOUR OR MORE...OR PEAK WIND GUSTS OF 58 MPH OR HIGHER...ARE POSSIBLE BUT NOT IMMINENT. WINDS AT THESE SPEEDS MAY CAUSE POWER OUTAGES AND SOME MINOR STRUCTURAL DAMAGE WITHOUT EXTRA PRECAUTIONS. DRIVING CONDITIONS MAY BECOME VERY HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES... SO IT IS IMPORTANT TO MONITOR THE LATEST FORECASTS. $$ BORGHOFF/KAPELA/CRAVEN
000 WWUS73 KMKX 290437 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1037 PM CST MON JAN 28 2008 ...STRONG WINTER STORM TO IMPACT SOUTHERN WISCONSIN TUESDAY AFTERNOON AND NIGHT... .A POWERFUL LOW PRESSURE SYSTEM WILL TRACK FROM MINNESOTA INTO SOUTHERN ONTARIO TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH SOUTHERN WISCONSIN FROM WEST TO EAST TUESDAY AFTERNOON. MUCH COLDER TEMPERATURES AND VERY STRONG WINDS WILL ACCOMPANY THE PASSAGE OF THE COLD FRONT. A SECONDARY LOW PRESSURE SYSTEM WILL THEN FORM ALONG THE COLD FRONT DURING THE LATE AFTERNOON...REINFORCING THE STRONG WINDS AND COLD TEMPERATURE SURGE. SOUTHWEST WINDS OF 10 TO 20 MPH TUESDAY MORNING WILL INCREASE TO NORTHWEST WINDS OF 35 TO 45 MPH...GUSTING AT TIMES TO BETWEEN 50 TO 60 MPH. WIZ046-047-056-057-062-063-067>069-291245- /O.CON.KMKX.HW.A.0001.080129T1800Z-080130T1200Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 1037 PM CST MON JAN 28 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. A POWERFUL LOW PRESSURE SYSTEM WILL TRACK ACROSS MINNESOTA INTO SOUTHERN ONTARIO TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH SOUTHERN WISCONSIN FROM WEST TO EAST TUESDAY AFTERNOON. MUCH COLDER TEMPERATURES AND VERY STRONG WINDS WILL ACCOMPANY THE PASSAGE OF THE COLD FRONT. A SECONDARY LOW PRESSURE SYSTEM WILL THEN FORM ALONG THE COLD FRONT DURING THE LATE AFTERNOON...REINFORCING THE STRONG WINDS AND COLD TEMPERATURE SURGE. SOUTHWEST WINDS OF 10 TO 20 MPH TUESDAY MORNING WILL INCREASE TO NORTHWEST WINDS OF 35 TO 45 MPH...GUSTING AT TIMES TO BETWEEN 50 AND 60 MPH. WINDS WILL GRADUALLY SUBSIDE LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED NON-THUNDERSTORM WINDS OF 40 MPH OR HIGHER ARE EXPECTED FOR 1 HOUR OR MORE...OR PEAK WIND GUSTS OF 58 MPH OR HIGHER...ARE POSSIBLE BUT NOT IMMINENT. WINDS AT THESE SPEEDS MAY CAUSE POWER OUTAGES AND SOME MINOR STRUCTURAL DAMAGE WITHOUT EXTRA PRECAUTIONS. DRIVING CONDITIONS MAY BECOME VERY HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES... SO IT IS IMPORTANT TO MONITOR THE LATEST FORECASTS. $$ WIZ051-052-058>060-064>066-070>072-291245- /O.CON.KMKX.HW.A.0001.080129T2100Z-080130T1200Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 1037 PM CST MON JAN 28 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. A POWERFUL LOW PRESSURE SYSTEM WILL TRACK ACROSS MINNESOTA INTO SOUTHERN ONTARIO TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH SOUTHERN WISCONSIN FROM WEST TO EAST TUESDAY AFTERNOON. MUCH COLDER TEMPERATURES AND VERY STRONG WINDS WILL ACCOMPANY THE PASSAGE OF THE COLD FRONT. A SECONDARY LOW PRESSURE SYSTEM WILL THEN FORM ALONG THE COLD FRONT DURING THE LATE AFTERNOON...REINFORCING THE STRONG WINDS AND COLD TEMPERATURE SURGE. SOUTHWEST WINDS OF 10 TO 20 MPH TUESDAY MORNING WILL INCREASE TO NORTHWEST WINDS OF 35 TO 45 MPH...GUSTING AT TIMES TO BETWEEN 50 AND 60 MPH. WINDS WILL GRADUALLY SUBSIDE LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED NON-THUNDERSTORM WINDS OF 40 MPH OR HIGHER ARE EXPECTED FOR 1 HOUR OR MORE...OR PEAK WIND GUSTS OF 58 MPH OR HIGHER...ARE POSSIBLE BUT NOT IMMINENT. WINDS AT THESE SPEEDS MAY CAUSE POWER OUTAGES AND SOME MINOR STRUCTURAL DAMAGE WITHOUT EXTRA PRECAUTIONS. DRIVING CONDITIONS MAY BECOME VERY HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES... SO IT IS IMPORTANT TO MONITOR THE LATEST FORECASTS. $$ REM
000 WWUS73 KMKX 290947 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 347 AM CST TUE JAN 29 2008 ...STRONG WINDS...SNOW AND DANGEROUS WIND CHILLS TO IMPACT SOUTHERN WISCONSIN TODAY AND TONIGHT... .A STRONG COLD FRONT WILL SWEEP THROUGH SOUTHERN WISCONSIN FROM WEST TO EAST TODAY. MUCH COLDER AIR WILL SURGE INTO WISCONSIN ON VERY STRONG NORTHWEST WINDS BEHIND THE FRONT. WIND GUSTS TO AROUND 45 MPH ARE LIKELY THIS AFTERNOON. A BRIEF PERIOD OF FREEZING RAIN IS ALSO POSSIBLE. ALTHOUGH SNOW AMOUNTS WILL GENERALLY BE LIGHT...THE STRONG WINDS WILL PRODUCE REDUCED VISIBILITIES IN BLOWING SNOW. IN ADDITION...THE STRONG WINDS WILL COMBINE WITH FALLING TEMPERATURES TO PRODUCE DANGEROUS WIND CHILLS. AS ARCTIC AIR POURS INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY...TEMPERATURES WILL FALL THROUGH THE SINGLE DIGITS AND EVENTUALLY BELOW ZERO. COMBINED WITH THE STRONG WINDS...WIND CHILL READINGS OF 20 TO 30 BELOW ZERO WILL BE COMMON. WIZ046-047-056-057-062-063-067>069-291100- /O.CAN.KMKX.HW.A.0001.080129T1800Z-080130T1200Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 347 AM CST TUE JAN 29 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH STRONG NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON...THE STRONGEST WINDS ARE NOW FORECAST TO OCCUR WELL SOUTH OF WISCONSIN. AS A RESULT...HIGH WIND CRITERIA IS NO LONGER EXPECTED TO BE REACHED IN SOUTHERN WISCONSIN. $$ WIZ051-052-058>060-064>066-070>072-291100- /O.CAN.KMKX.HW.A.0001.080129T2100Z-080130T1200Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 347 AM CST TUE JAN 29 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH STRONG NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON...THE STRONGEST WINDS ARE NOW FORECAST TO OCCUR WELL SOUTH OF WISCONSIN. AS A RESULT...HIGH WIND CRITERIA IS NO LONGER EXPECTED TO BE REACHED IN SOUTHERN WISCONSIN. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this high wind watch went out at Jan 28, 5:16 AM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Jan 28, 5:16 AM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 AM CST MON JAN 28 2008
.SHORT TERM...
SLY SFC WINDS ACCOMPANIED BY A 40 TO 50 KT LLJ HAVE ALLOWED TEMPS
TO WARM INTO THE 30S EARLY THIS AM. WINDY CONDITIONS AND WARM
ADVECTION WILL CONTINUE TODAY AS STRONG LOW PRESSURE MOVES EAST
ACROSS THE NORTHERN PLAINS. THE ASSOCIATED SHARP UPPER TROUGH
ALONG THE WEST COAST WILL MOVE EWD AS WELL BUT WITH SEVERAL SHORTWAVE
TROUGHS EJECTING NEWD AHEAD OF IT. THE SHORTWAVE CURRENTLY OVER SE
CA AND WRN AZ WILL LIFT NEWD INTO WI TNT. THE LLJ WILL RE-INTENSIFY
AND BECOME BROADER WITH THE NOSE OF A 60 KT LLJ TO SHIFT NWD
THROUGH SRN WI LATE THIS AFTERNOON AND EVENING. DESPITE THE MODELS
SHOWING LESS QPF WITH EACH RUN WILL CONTINUE WITH LIKELY POPS THIS
AFTERNOON AND EVENING GIVEN LLJ AND ASSOCIATED WAA...THETA E
ADVECTION...AND PWS INCREASING TO ONE INCH.
THE ARCTIC FRONT AND STRONG UPPER TROUGH AXIS THEN ARRIVES TUE AFT
AND EVENING. 6 HR PRESSURE RISES OF 9-10 MB EXPECTED 18Z TUE TO
00Z WED DURING STRONG COLD ADVECTION. DEEP Q-VECTOR CONVERGENCE
PROGGED WITHIN THE COLD AIR WITH NICELY SLOPED FRONTOGENESIS FROM
THE ARCTIC FRONT BACK INTO THE COLD AIR. THE GFS HAS MORE OF A
TROWAL FEATURE ON ISENTROPIC MAPS THAN NAM AND THUS SHOWS ELEVATED
CAPE OF 200-300 J/KG. A QUICK AND INTENSE BAND OF SNOW IS POSSIBLE
IF THE INSTABILITY VERIFIES. THE STRONG PRESSURE GRADIENT...PRESSURE
RISES...AND GUIDANCE WINDS ALL SUGGEST 25 TO 30 MPH WINDS WITH
WIND GUSTS POSSIBLY TO 45 MPH. THESE WIND SPEEDS IN CONJUNCTION
WITH FALLING SNOW WILL CAUSE CONSIDERABLE BLOWING SNOW AND REDUCED
VISIBILITIES. WIND CHILLS THEN DROP TO 20 TO 30 BELOW ZERO TUE NT
INTO WED MORNING. HEADLINES FOR WIND...SNOW...AND WIND CHILLS WILL
MOST LIKELY BE NEEDED LATER TODAY. FOR NOW ISSUED A SPS FOR ALL OF
SRN WI.
.LONG TERM...
GFS CONTINUES TO TAKE NEXT SRN SYSTEM THROUGH THE OHIO VALLEY THU
NT AND FRI BUT GIVES THE POTENTIAL FOR SNOW BEGINNING AS EARLY AS
WED NT DUE TO ITS INVERTED SFC TROUGH AND RESULTANT WARM ADVECTION/ISENTROPIC
LIFT. THE ECWMF BRINGS SYNOPTIC CYCLONE TO SRN LM BY 00Z SAT WITH
LITTLE CHANCES OF SNOW UNTIL FRI. TOOK A BLEND OF THE TWO AND CONTINUED
THE 20-30 POPS OF SNOW WED NT AND THU...WITH LIKELY POPS FRI.
&&
.AVIATION...HIGH PRESSURE OVER OHIO VALLEY WITH LOW PRESSURE
DEVELOPING OVER ROCKIES PUTS REGION IN SOUTHWEST AIR FLOW THROUGH
TONIGHT. VFR CEILINGS THROUGH 00Z. THEN EXPECT MVFR CEILINGS AROUND
2500 FEET AGL. MVFR VISIBILITIES IN FOG AND HAZE THROUGH 15Z
BECOMING UNRESTRICTED VISIBILITIES THROUGH 00Z. AFTER 00Z THERE WILL
BE WIDESPREAD MVFR VISIBILITIES BETWEEN 3 AND 5 MILES IN RAIN AND
FOG. SURFACE WINDS THROUGH 15Z WILL BE SOUTHERLY AROUND 10 KNOTS
WITH LOW LEVEL WIND SHEAR VALUES APPROACHING 40 KNOTS FROM
SOUTH...AFTER 15Z SURFACE WINDS WILL BE SOUTHERLY 15 TO 20 KNOTS
WITH GUSTS TO 30 KNOTS.
&&
.MARINE...HAVE EXPANDED GALE WARNING TO RUN FROM TODAY THROUGH
TUESDAY NIGHT. ALREADY TIGHT SURFACE PRESSURE GRADIENT TO PRODUCE
SOUTHERLY GALE FORCE WINDS TODAY AND TONIGHT. FEEL THAT INVERSION
OVER THE LAKE WILL STILL BE A FACTOR THAT WILL AFFECT ACTUAL WIND
SPEEDS BUT PROGS CONSISTENT WITH 50-60 KNOT WINDS IN THE 850/1000
MILLIBAR LAYER AND 925 MILLIBAR LEVEL DURING THAT PERIOD. ALTHOUGH
THERE WILL BE A BRIEF DECREASE IN WINDS TUESDAY MORNING BELOW GALE
CRITERIA...THE TIME PERIOD WILL BE SHORT AS SHARP FRONTAL SYSTEM
PASSES ACROSS NEARSHORE WATERS TUESDAY AFTERNOON. PROGS CONTINUE TO
INDICATE GALE FORCE WINDS WILL MIX DOWN WITH NO PROBLEM WITH FRONTAL
PASSAGE. HAVE OPTED TO KEEP HEAVY FREEZING SPRAY WATCH GOING UNTIL A
BETTER DETERMINATION OF EXTENT OF ARCTIC AIRMASS BEHIND FRONTAL
PASSAGE IS MADE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...HEAVY FREEZING SPRAY WATCH FROM TUESDAY EVENING THROUGH LATE
TUESDAY NIGHT FOR LMZ643>646.
GALE WARNING UNTIL 6 AM CST WEDNESDAY FOR LMZ643>646.
&&
SHORT/LONG TERM...20
AVIATION/MARINE...17Hazardous weather outlook, Jan 28, 4:46 AM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 446 AM CST MON JAN 28 2008 WIZ046-047-051-052-056>060-062>072-291100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 446 AM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE ROCK RIVER IN THE VICINITY OF AFTON...DUE TO AN ICE JAM. MILD TEMPERATURES...RAIN...AND PARTIAL SNOW MELT WILL INCREASE THE THREAT OF RIVER FLOODING AND ICE JAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLOOD WARNING WILL REMAIN IN EFFECT UNTIL FURTHER NOTICE FOR THE ROCK RIVER IN AND AROUND AFTON...DUE TO PERSISTENT ICE JAMMING. A STRONG ARCTIC FRONT WITH NORTHWEST WINDS OF 25 TO 30 MPH AND GUSTS TO 45 MPH WILL BRING RAPIDLY FALLING TEMPERATURES AND A RETURN OF DANGEROUS WIND CHILLS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. LIGHT SNOW AND BLOWING SNOW WILL ACCOMPANY THE ARCTIC FRONT TUESDAY AFTERNOON AND EVENING...REDUCING VISIBILITIES AND MAKING TRAVEL DIFFICULT. WIND CHILLS WILL FALL TO 20 BELOW TO 34 BELOW ZERO FROM TUESDAY NIGHT AND THROUGH WEDNESDAY MORNING. ACCUMULATING SNOW OF SEVERAL INCHES IS LIKELY THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-291100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 446 AM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR SOUTHWEST GALES TO 35 KNOTS GUSTING TO 45 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GALE WARNING WILL CONTINUE FOR NORTHWEST GALES TO 35 KNOTS TUESDAY AND TUESDAY NIGHT. A HEAVY FREEZING SPRAY WATCH HAS BEEN POSTED FOR TUESDAY NIGHT. TZ WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jan 28, 4:29 AM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 429 AM CST MON JAN 28 2008 WIZ046-047-051-052-056>060-062>072-281230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 429 AM CST MON JAN 28 2008 ...ARCTIC BLAST FOR TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... A STRONG ARCTIC FRONT WITH NORTHWEST WINDS OF 25 TO 30 MPH AND GUSTS TO 45 MPH WILL BRING RAPIDLY FALLING TEMPERATURES AND A RETURN OF DANGEROUS WIND CHILLS BEGINNING TUESDAY AFTERNOON AND LASTING THROUGH AT LEAST WEDNESDAY MORNING. IN ADDITION...LIGHT SNOW AND BLOWING SNOW WILL ACCOMPANY THE ARCTIC FRONT TUESDAY AFTERNOON AND EVENING...REDUCING VISIBILITIES AND MAKING TRAVEL DIFFICULT. WIND CHILLS WILL FALL TO 20 BELOW TO 34 BELOW ZERO TUESDAY NIGHT AND LAST THROUGH AT LEAST WEDNESDAY MORNING. THE ARCTIC BLAST IS BEING DRIVEN BY STRONG LOW PRESSURE THAT WILL MOVE ACROSS THE NORTHERN PLAINS TODAY AND INTO ONTARIO CANADA TONIGHT AND TUESDAY. THE BITTERLY COLD AIR AND WIND CHILLS WILL THEN FOLLOW. ADVISORIES OF VARIOUS TYPES WILL MOST LIKELY BE NEEDED. STAY INFORMED OF DEVELOPING WEATHER CONDITIONS BY LISTENING TO NOAA WEATHER RADIO ALL HAZARDS...COMMERCIAL RADIO...TELEVISION OR CABLE-TV FOR THE LATEST WINTER WEATHER FORECASTS. GEHRING
Special weather statement, Jan 28, 8:05 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 805 AM CST MON JAN 28 2008 WIZ046-047-051-052-056>060-062>072-282230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 805 AM CST MON JAN 28 2008 ...ARCTIC BLAST FOR TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... A STRONG ARCTIC FRONT WITH NORTHWEST WINDS OF 25 TO 30 MPH AND GUSTS TO 45 MPH WILL BRING RAPIDLY FALLING TEMPERATURES AND A RETURN OF DANGEROUS WIND CHILLS BEGINNING TUESDAY AFTERNOON AND LASTING THROUGH AT LEAST WEDNESDAY MORNING. IN ADDITION...LIGHT SNOW AND BLOWING SNOW WILL ACCOMPANY THE ARCTIC FRONT TUESDAY AFTERNOON AND EVENING...REDUCING VISIBILITIES AND MAKING TRAVEL DIFFICULT. WIND CHILLS WILL FALL TO 20 BELOW TO 34 BELOW ZERO TUESDAY NIGHT AND LAST THROUGH AT LEAST WEDNESDAY MORNING. THE ARCTIC BLAST IS BEING DRIVEN BY STRONG LOW PRESSURE THAT WILL MOVE ACROSS THE NORTHERN PLAINS TODAY AND INTO ONTARIO CANADA TONIGHT AND TUESDAY. THE BITTERLY COLD AIR AND WIND CHILLS WILL THEN FOLLOW. ADVISORIES OF VARIOUS TYPES WILL MOST LIKELY BE NEEDED. STAY INFORMED OF DEVELOPING WEATHER CONDITIONS BY LISTENING TO NOAA WEATHER RADIO ALL HAZARDS...COMMERCIAL RADIO...TELEVISION OR CABLE-TV FOR THE LATEST WINTER WEATHER FORECASTS. TZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 11:08 AM CST | Winter Storm Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 17 hr |
| Jan 28, 11:32 AM CST | Wind Chill Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 39 hr |
Nearby
High Wind Watches in Wisconsin, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.